MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH COUGAR LS 18X10X60 LORDOTIC; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDOS INTERNATIONAL SàRL CH COUGAR LS 18X10X60 LORDOTIC; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 189160510
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a cougar ls cage broke intra-operatively while being inserted.The broken pieces were removed easily without additional intervention.There was a surgical delay of 15 minutes due to retrieval of the broken cage.The procedure was successfully completed.Patient outcome was stable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Device evaluated by mfr: corrected.Evaluation codes: additional.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection of the returned device found the device was received in two (2) pieces.The break is oblique and located at the center of the device.The superior section appears to have plastically deformed prior to breaking.An additional hole (post manufacturing) exists in the middle section of the implant.The hole is indicative of intraoperative intervention of attempting to retrieve the distal broken half from the disc space.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive assignable root cause for the device breaking intraoperatively could not be determined based on the provided information.The most likely cause is impaction forces during attempted insertion while meeting anatomical resistance.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COUGAR LS 18X10X60 LORDOTIC
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8407930
Report Number1526439-2019-51432
Device Sequence Number2326819
Product Code MAX
UDI-Device Identifier10705034166186
UDI-Public(01)10705034166186
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K082128
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number189160510
Device Catalogue Number189160510
Device Lot Number511783
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1